Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Wilmington, OH

April 10, 2001Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 2001, 1:52 AM EDT for Shelby County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2001, 1:52 AM EDT (05:52 UTC)
Expired
Apr 10, 2001, 2:30 AM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Shelby County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS51 KILN 100553
SVRILN
OHC149-100630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
152 AM EDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN OHIO...

* UNTIL 230 AM EDT...

* AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FORT LORAMIE...OR ABOUT 13 MILES WEST OF
  SIDNEY...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIDNEY...
  JACKSON CENTER...
  FORT LORAMIE...
  BOTKINS...
  ANNA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

$$
SEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:25 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 9, 11:25 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 PM EDT MON APR 9 2001

WILL MAKE SOME COSMETIC CHANGES TO FCST IN TERMS OF COOLER TEMPS
NORTH OF FRONTAL BOUNDARY WHICH IS DRAPED ACRS THE NRN CWFA.  WILL
LOWER POPS TO ABOUT 40 NORTHWEST CWFA.  CLUSTER OF STORMS DEVELOPING
IN W CNTRL INDIANA WILL LIKEKLY PROPAGATE TO THE ESE INTO THIS
REGION.  WILL ALSO CONTINUE WATCH UNTIL 1 AM EDT (MIDNIGHT EST).

.ILN...NONE.

HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:00 PM EDTSevere Thunderstorm WarningILNMadison45 min
Apr 9, 8:02 PM EDTSevere Thunderstorm WarningILNClinton43 min
Apr 9, 8:15 PM EDTSevere Thunderstorm WarningILNWarren30 min
Apr 9, 8:16 PM EDTSevere Thunderstorm WarningILNFranklin59 min
Apr 9, 8:21 PM EDTSevere Thunderstorm WarningILNRoss39 min
Apr 9, 8:26 PM EDTSevere Thunderstorm WarningILNFayette49 min
Apr 9, 8:37 PM EDTSevere Thunderstorm WarningILNPickaway43 min
Apr 9, 8:52 PM EDTSevere Thunderstorm WarningILNHighland23 min
Apr 9, 8:52 PM EDTSevere Thunderstorm WarningILNFairfield53 min
Apr 9, 8:55 PM EDTSevere Thunderstorm WarningILNRoss65 min
Apr 9, 9:05 PM EDTSevere Thunderstorm WarningILNMontgomery40 min
Apr 9, 9:17 PM EDTSevere Thunderstorm WarningILNClark, Greene58 min
Apr 9, 9:18 PM EDTSevere Thunderstorm WarningILNDarke57 min
Apr 9, 9:21 PM EDTSevere Thunderstorm WarningILNHocking39 min
Apr 9, 9:24 PM EDTSevere Thunderstorm WarningILNHighland51 min
Apr 9, 9:37 PM EDTSevere Thunderstorm WarningILNPike38 min
Apr 9, 9:42 PM EDTTornado WarningILNDarke48 min
Apr 9, 10:01 PM EDTTornado WarningILNMiami44 min
Apr 9, 10:04 PM EDTTornado WarningILNGreene26 min
Apr 9, 10:15 PM EDTSevere Thunderstorm WarningILNFayette45 min
Apr 9, 10:18 PM EDTSevere Thunderstorm WarningILNMontgomery42 min
Apr 9, 10:28 PM EDTSevere Thunderstorm WarningILNClark, Greene62 min
Apr 9, 10:47 PM EDTSevere Thunderstorm WarningILNPickaway43 min
Apr 9, 10:52 PM EDTSevere Thunderstorm WarningILNRoss38 min
Apr 9, 10:58 PM EDTSevere Thunderstorm WarningILNFayette47 min
Apr 9, 11:02 PM EDTSevere Thunderstorm WarningILNMadison28 min
Apr 9, 11:24 PM EDTSevere Thunderstorm WarningILNClinton36 min
Apr 9, 11:28 PM EDTSevere Thunderstorm WarningILNRoss32 min
Apr 9, 11:39 PM EDTSevere Thunderstorm WarningILNHighland51 min
Apr 9, 11:47 PM EDTSevere Thunderstorm WarningILNRoss43 min
Apr 10, 12:25 AM EDTSevere Thunderstorm WarningILNPike35 min
Apr 10, 4:23 PM EDTSevere Thunderstorm WarningILNHocking37 min
Apr 10, 6:26 PM EDTSevere Thunderstorm WarningILNMontgomery49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.